MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a carbomedics top hat valve s5-023 was attempted to be implanted in a patient.Pre-procedure echo imaging measured aorta at approximately 20mm with a mean pg of 30.After initially using sizers and ruling out size 19 and 21mm, size 23mm top hat was selected based on sizing criteria.Device was implanted utilizing 12 stay sutures and cor knot system.Due to patient's small anatomy, the surgeon commented that there was little room to work around the valve during the implantation and the cor knot device was presenting some challenges.After device was implanted, aorta was closed, and patient was gradually brought off bypass and cross clamp was removed.Tee imaging at this time revealed a pvl at an area adjacent to the left coronary, the area the surgeon was stating that had little room when suturing.It was also determined that the cor knot probably perforated the aortic wall at that time contributing to the pvl.Options were discussed and it was decided to remove top hat and implant either a bioprosthetic aortic valve or another mechanical valve depending on the condition of the aorta post explant.Removing the top hat was challenging due to the snug fit.Reportedly, it was right up against stj area; and after succeeding with explant, it was decided that a conduit/mechanical valve would be the best course of action.A 19mm on-x conduit/mechanical aortic valve was selected and implanted.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
MDR Report Key21522011
Report Number3019892983-2025-01003
Device Sequence Number18256511
Product Code LWQ
UDI-Device Identifier08022057012913
UDI-Public(01)08022057012913(240)S5-023(17)290819
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2025
Report Date (Section F) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCPHV
Device Catalogue NumberS5-023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/04/2025
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer02/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale